New infection warning for heartburn meds
The proton pump inhibitors taken by millions to lower stomach acid levels work so well they actually create the perfect breeding grounds for a bacteria called Clostridium difficile.
If that name isn't Latin for "the worst possible bacteria you could have in your stomach," it should be. C-diff can cause severe diarrhea, and not just the kind that keeps you within striking distance of a toilet all day.
C-diff is a debilitating assault on your gut that could actually kill you.
If this sounds a little familiar, it's because I warned you about the risk all the way back in 2010. (Read about it here.)
But if you've been relying on the feds for your drug safety information, then this would be the first time you heard about this -- because they wasted a full TWO YEARS before issuing their own warning.
They claimed they needed more time and more research, despite the fact that several rock-solid studies had already made the link, including the two I told you about.
So they waited... and waited... and waited... until they had reviewed 28 studies!
And what do you know? Twenty-three of those 28 studies show that PPIs boost C-diff risk by as much as 275 percent.
Trust me on this, it's not a risk you want to take. C-diff is tough to treat and even tougher to beat. It's resistant to many common antibiotics, and even if you find one that works, patients who take PPIs suffer a high rate of relapse.
That's not the only nightmare linked to heartburn meds. New research confirms another risk I've been warning you about.